Alert archive / Virginia / Tornado Warnings in 2025
Tornado Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 5, 2025, 6:14 PM EDT for King and Queen County, King William County, Virginia. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2025, 6:14 PM EDT (22:14 UTC)
- Expired
- May 5, 2025, 6:29 PM EDT
- In force
- 15 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
The radar
The Norfolk radar (KAKQ), 85 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 6:20 PM EDT | TSTM WND DMG | King And Queen Court Ho, VA | Trees down in the town of King and Queen Courthouse. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WFUS51 KAKQ 052214
TORAKQ
VAC097-101-052245-
/O.NEW.KAKQ.TO.W.0009.250505T2214Z-250505T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
614 PM EDT Mon May 5 2025
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Central King and Queen County in east central Virginia...
Southeastern King William County in east central Virginia...
* Until 645 PM EDT.
* At 614 PM EDT, a severe thunderstorm capable of producing a tornado
was located near King And Queen Court House, moving northeast at 25
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
King And Queen Court House around 620 PM EDT.
Stevensville around 625 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Crouch, Ino, and Rose Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3779 7689 3778 7688 3779 7685 3776 7677
3774 7675 3759 7691 3761 7696 3779 7690
TIME...MOT...LOC 2214Z 207DEG 20KT 3763 7692
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
NB1 follow-up statement
775
WWUS51 KAKQ 052229
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
629 PM EDT Mon May 5 2025
VAC097-101-052238-
/O.CAN.KAKQ.TO.W.0009.000000T0000Z-250505T2245Z/
King and Queen VA-King William VA-
629 PM EDT Mon May 5 2025
...THE TORNADO WARNING FOR CENTRAL KING AND QUEEN AND SOUTHEASTERN
KING WILLIAM COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Virginia.
&&
LAT...LON 3779 7689 3778 7688 3779 7685 3776 7677
3774 7675 3759 7691 3761 7696 3779 7690
TIME...MOT...LOC 2227Z 207DEG 20KT 3770 7687
$$
NBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 5, 3:47 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 5, 3:47 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 347 PM EDT Mon May 5 2025 .SYNOPSIS... Convection will continue through tonight in association with a slow moving/cutoff low pressure system and attendant surface front. Drier weather returns Tuesday through early Thursday after the front moves through. Another period of unsettled weather is possible later Thursday into Friday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 311 PM EDT Monday... Key Message: - Severe Thunderstorm Watch in effect for a majority of the forecast area through 9 PM. - Slight Risk for severe thunderstorms across the forecast area, with the main threats hail and wind. - Marginal Risk for excessive rainfall, with isolated instances of flash flooding possible. Convection has started to bubble across central NC and is moving into the southern piedmont and south-central VA counties. Dew points are in the upper 50s to lower 60s throughout the forecast area, with temperatures of in the upper 70s to near 80 degrees. A pseudo dry line is draped across the piedmont, and there is a sharp gradient of instability, with 1000-2000 J/kg of ML CAPE found on the eastern side of the boundary. Storms to our south have displayed impressive hail cores, which aligns with large hail and winds being the main threat for the day. Strong to severe storms will continue to move through the forecast area this afternoon and evening, and their trajectory will generally be a north to northeast motion. The upper low remains firmly in place across the Tennessee River Valley region due to the current omega blocking pattern. An embedded shortwave is rounding the eastern periphery of the main upper low near the Mid-Atlantic region. This shortwave is working to enhance the developing storms with extra support aloft. Southeast to south flow will continue is pumping moisture into the region. This afternoon and evening's environment will continue to feature modest shear, ML CAPE values of 1000-2000 J/kg, and good low-level lapse rates between 6.5 C/km to 7 C/km. SPC has a majority of the forecast area in a Slight Risk (2/5) today, with the main threats being large hail and isolated damaging wind gusts. A Severe Thunderstorm Watch is in effect for a majority of the forecast through 9 pm. The areas not in the watch at this time include far SE VA and NE NC, as well as the Eastern Shore as storms are not expected to reach these areas until later when peak heating has tapered off. While confidence is lower in these areas seeing storms reach severe criteria in these areas, we cannot rule out stronger storms developing. Storm development will be more scattered to start, so rainfall totals across the forecast area will vary widely based on the location of any storms. Storms may start to congeal later this evening and produce some isolated instances of flash-flooding. WPC has placed our area in a Marginal Risk for excessive rainfall. The upper low will begin to lift northwards tonight. As this occurs, the front associated with the surface low will finally move through the area, bringing a drier airmass behind it. Storms should end before midnight, with some trailing lighter rain possible. Skies will start to clear out as the front moves through, but partly to mostly cloudy skies will prevail overnight. Temperatures will drop into the lower to mid 50s W and in the upper 50s to lower 60s E. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... As of 311 PM EDT Monday... Key Messages: - Unsettled weather is expected to quiet down Tuesday and Wednesday. The front should move completely through by early Tuesday afternoon. Not much of an airmass change is expected in terms of temperatures, with highs forecast to drop into the 50s Tuesday night and rebound quickly back into the mid/upper 70s to near 80 degrees on Wednesday. The upper low will gradually weaken and lift northeastwards between Tuesday and Wednesday as the omega block finally breaks down, and high pressure will build in behind it. Rain chances will fall to single digits for most of the area through Thursday morning, with rain-free conditions and partly cloudy to mostly clear skies expected through at least the first part of Wednesday. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 311 PM EDT Monday... Key Messages: - The unsettled weather pattern resumes late Thursday into Friday. By Thursday morning, global models suggest that a sharp trough will dig down across the Northeast, leading to yet another upper cut-off low lingering around the Mid-Atlantic. At the surface, a frontal boundary will be approaching the region from the west. The combination of the approaching from and upper low could cause another round of unsettled weather mainly Thursday into Friday when moisture is at its best. This upper low will have less moisture to work with heading into the weekend as high pressure builds into the lower levels behind a front. Much drier air will spill down from Canada and persistent northwesterly flow is forecast to bring cooler temperatures to the area. The NW flow will keep high temperatures suppressed in the upper 60s to lower 70s Friday through the weekend. Low temperatures will drop into the lower to mid 50s by Thursday night, falling further into the upper 40s to lower to mid 50s by Friday night. The aforementioned upper low will quickly lift northeastwards Saturday morning, and high pressure will continue to build in its wake. This will lead to moderating temperatures and lowered rain chances. High temperatures are forecast to return to the upper 70s to near 80 degrees by the end of the weekend. Rain chances will be highest across NE NC, but will remain slight at best. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... As of 145 PM EDT Monday... This afternoon, SCT to BKN MVFR CIGs (~1500 to 2500 ft) are across most of the TAF sites. We likely see some brief improvement to VFR over the next few hours (outside of SBY which remains MVFR). In addition, showers and thunderstorms are developing south of the area and will likely overspread later this afternoon into the first part of the night (highest confidence at RIC). A few storms may be strong to severe, which will result in the potential for brief sub-VFR VIS, strong wind gusts, and potentially large hail. After showers/storms dissipate, another round of fog/low stratus is possible late tonight into Tuesday morning. As of now, the highest confidence to see IFR conditions is at SBY, with lesser certainty at the other sites. Conditions improve to VFR at all sites later Tuesday morning. Outlook: Conditions improve to VFR through midweek as high pressure returns. && .MARINE... As of 345 PM EST Monday... Key Messages: - Sub-advisory conditions will prevail through the middle of the week. An upper level low remains over the Tennessee River Valley along with high pressure well offshore. A surface low pressure system continues to linger to the west of the area through Tuesday, along with an associated stationary front. A weak boundary moved through the southern coastal waters this morning, leaving the southern-most seas elevated between 5 and 6 ft. The SCA covering the elevated seas will be allowed to expire at 4 PM today as seas have decreased to mostly 3 to 4 ft, occasionally 5 ft for all of the coastal waters. Additionally, waves are currently 1 to 2 ft in the Ches. Bay. Winds are mostly S/SSE in the southern coastal waters and the bay, but have shifted to be W/SW off the Eastern Shore around 10 to 15 kt. There is a chance of storms developing this evening, which could produce locally higher wind gusts and hail. The low pressure will lift NE Tuesday and Wednesday, allowing the stationary front to the west to pass through the area as a weak cold front. Model guidance continues to support sub-SCA conditions remaining with winds shifting from SSE ahead of the front on Tuesday to the WNW late Tuesday into Wednesday. Waves and seas will remain sub-SCA around 1 to 2 ft in the bay and 2 to 3 ft in the coastal waters. A backdoor front could potentially move through the waters towards the end of the week, but confidence remains low on strength and timing. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...Small Craft Advisory until 4 PM EDT this afternoon for ANZ658. && SYNOPSIS...HET/NB NEAR TERM...NB SHORT TERM...NB LONG TERM...NB AVIATION...AJB MARINE...KMC
Hazardous weather outlook, May 5, 6:08 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 608 PM EDT Mon May 5 2025 NCZ012>014-030>032-VAZ048-060>062-064>069-075>090-092-093-096- 509>525-062215- Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Fluvanna- Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland- Lancaster-Brunswick-Dinwiddie-Prince George-Charles City-New Kent- Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Suffolk-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 608 PM EDT Mon May 5 2025 ...SEVERE THUNDERSTORM WATCH 223 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ022-024-025-NCZ015>017-102-VAZ095-097>100-062215- Wicomico-Inland Worcester-Maryland Beaches-Pasquotank-Camden- Western Currituck-Eastern Currituck-Norfolk/Portsmouth-Chesapeake- Virginia Beach-Accomack-Northampton- 608 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-023-062215- Dorchester-Somerset- 608 PM EDT Mon May 5 2025 ...SEVERE THUNDERSTORM WATCH 228 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 5:16 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
516 PM EDT Mon May 5 2025
NCZ012-VAZ087-092-052200-
Northampton NC-Southampton VA-Greensville VA-
516 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NORTHAMPTON...
SOUTHEASTERN GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON COUNTIES AND
THE CITY OF EMPORIA THROUGH 600 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Halifax, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Seaboard around 525 PM EDT.
Claresville around 550 PM EDT.
Other locations impacted by this storm include Mud Castle, Adams
Grove, Lanes Corner, Bryants Corner, Jackson, Boones Crossroads,
Pleasant Grove, Pleasant Hill, Margarettsville, and Gumberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern North Carolina...and southeastern Virginia.
&&
LAT...LON 3632 7744 3632 7749 3631 7750 3630 7755
3631 7757 3634 7758 3636 7757 3637 7755
3640 7755 3642 7756 3642 7758 3672 7752
3667 7719 3629 7742
TIME...MOT...LOC 2116Z 197DEG 24KT 3636 7750
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ButnerLocal storm report, May 5, 5:24 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
524 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM Tstm Wnd Dmg 2 E Jarratt 36.81N 77.44W
05/05/2025 Sussex VA 911 Call Center
Trees down east of Jarratt.
&&Special weather statement, May 5, 5:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT Mon May 5 2025
VAZ064-075-076-517-519-521-052215-
Western King and Queen VA-Western King William VA-Richmond VA-
Westmoreland VA-Western Essex VA-Caroline VA-
535 PM EDT Mon May 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN KING AND QUEEN...
NORTHWESTERN RICHMOND...NORTHWESTERN WESTMORELAND...NORTHEASTERN
CAROLINE...NORTH CENTRAL KING WILLIAM AND NORTHWESTERN ESSEX COUNTIES
THROUGH 615 PM EDT...
At 535 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leedstown to near Newtown. Movement was
north at 25 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Reduced visibility and minor flooding possible.
Strong thunderstorms will be near...
Newtown, Loretto, and Leedstown around 540 PM EDT.
Colonial Beach around 545 PM EDT.
Other locations impacted by these storms include Rappahannock
Academy, Lerty, Beazley, Sparta, Owenton, Hustle, Potomac Beach,
Rollins Fork, Elevon, and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and east central Virginia.
&&
LAT...LON 3821 7695 3817 7686 3814 7685 3806 7691
3808 7694 3807 7694 3805 7692 3775 7715
3814 7734 3825 7726 3824 7723 3823 7725
3819 7725 3820 7722 3817 7718 3816 7709
3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2135Z 160DEG 21KT 3814 7693 3787 7713
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NBSpecial weather statement, May 5, 5:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
544 PM EDT Mon May 5 2025
VAZ081>083-511-512-515>518-052230-
Eastern Hanover VA-Charles City VA-New Kent VA-
Western King William VA-Western Hanover VA-Prince George VA-
Western Henrico (Including the City of Richmond) VA-
Eastern King William VA-Eastern Henrico VA-
544 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CHARLES CITY...NORTHEASTERN
PRINCE GEORGE...WESTERN NEW KENT...NORTHEASTERN HENRICO...
SOUTHEASTERN HANOVER AND CENTRAL KING WILLIAM COUNTIES THROUGH 630 PM
EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bottoms Bridge, or over Roxbury, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Reduced visibility and minor flooding possible.
This strong thunderstorm will be near...
Studley around 610 PM EDT.
Other locations impacted by this storm include Enfield, Wayside,
Mountcastle, Elko, Sandston, Glendale, Westwood, Richmond
International, Colonial Downs, and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central and east central Virginia.
&&
LAT...LON 3778 7708 3777 7708 3775 7709 3775 7707
3731 7695 3726 7711 3768 7748
TIME...MOT...LOC 2143Z 160DEG 21KT 3750 7716
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NBLocal storm report, May 5, 6:02 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
602 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail 1 NNW Mountcastle 37.47N 77.10W
05/05/2025 M1.00 Inch New Kent VA Public
&&Local storm report, May 5, 6:11 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
611 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Dmg 1 NNW Wrights Corner 37.51N 77.14W
05/05/2025 New Kent VA Dept of Highways
Tree down blocking west bound lanes. Time
estimated.
&&
ACThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:53 AM EDT | Special Weather Statement | AKQ | Sussex | 52 min |
| May 5, 7:13 AM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 47 min |
| May 5, 7:40 AM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King and Queen, New Kent | 50 min |
| May 5, 8:15 AM EDT | Special Weather Statement | AKQ | City of Richmond | 45 min |
| May 5, 8:58 AM EDT | Special Weather Statement | AKQ | Hanover | 47 min |
| May 5, 9:08 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King William | 52 min |
| May 5, 9:20 AM EDT | Small Craft Advisory | AKQ | 7 hr | |
| May 5, 9:54 AM EDT | Special Weather Statement | AKQ | Spotsylvania | 36 min |
| May 5, 1:46 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 44 min |
| May 5, 2:25 PM EDT | Special Weather Statement | AKQ | Brunswick | 50 min |
| May 5, 3:02 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville | 43 min |
| May 5, 3:10 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville | 50 min |
| May 5, 3:32 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 43 min |
| May 5, 3:46 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 44 min |
| May 5, 3:51 PM EDT | Special Weather Statement | AKQ | Chesterfield | 39 min |
| May 5, 3:56 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex, City of Emporia | 49 min |
| May 5, 3:58 PM EDT | Special Weather Statement | AKQ | Brunswick | 47 min |
| May 5, 4:18 PM EDT | Special Weather Statement | AKQ | Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 42 min |
| May 5, 4:25 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Prince George, Sussex, City of Colonial Heights, City of Petersburg | 50 min |
| May 5, 4:30 PM EDT | Tornado Warning | AKQ | Southampton, Sussex | 30 min |
| May 5, 4:41 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico, City of Richmond | 35 min |
| May 5, 4:46 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Sussex | 44 min |
| May 5, 4:59 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 2 hr |
| May 5, 5:02 PM EDT | Special Weather Statement | AKQ | Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 43 min |
| May 5, 5:05 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 40 min |
| May 5, 5:12 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, Henrico, New Kent | 30 min |
| May 5, 5:15 PM EDT | Special Weather Statement | AKQ | Hanover | 45 min |
| May 5, 5:17 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 118 min |
| May 5, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex, City of Hopewell, City of Petersburg | 46 min |
| May 5, 5:35 PM EDT | Special Weather Statement | AKQ | Essex | 40 min |
| May 5, 5:44 PM EDT | Special Weather Statement | AKQ | Charles City, King William | 46 min |
| May 5, 5:48 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 30 min |
| May 5, 5:52 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, King and Queen, King William, New Kent | 38 min |
| May 5, 5:59 PM EDT | Flash Flood Warning | AKQ | Charles City, Henrico, New Kent, Prince George | 2 hr |
| May 5, 6:03 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen | 27 min |
| May 5, 6:06 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, James City, King and Queen, King William, Lancaster, Middlesex and 2 more | 39 min |
| May 5, 6:28 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more | 47 min |
| May 5, 6:39 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Surry, Sussex | 17 min |
| May 5, 6:51 PM EDT | Special Weather Statement | AKQ | New Kent | 9 min |
| May 5, 6:56 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 23 min |
| May 5, 6:57 PM EDT | Special Weather Statement | AKQ | Surry | 48 min |
| May 5, 7:06 PM EDT | Special Weather Statement | AKQ | Westmoreland | 24 min |
| May 5, 7:48 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Franklin | 42 min |
Nearby
Tornado Warnings in Virginia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.